MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.12.025
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 the patient had a primary hip surgery.After the primary, the patient suffered a trauma resulting in a bone femoral fracture, which was not treated surgically.Presently, on (b)(6) 2023, the patient was revised because of the subsided stem.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 03-feb-2023.Lot 2005138: (b)(4) manufactured and released on 14-aug-2020.Expiration date: 2025-08-05.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported case during the period of the review.Clinical evaluation performed by medacta medical affairs manager: revision 10 months after primary total hip surgery due to a subsided stem consequent to a femoral fracture.After the primary, the patient suffered a trauma resulting in a femoral fracture, which was not treated surgically.From the radiographic image, the subsided stem is visible.It is probable that due to the (early) trauma the stem subsided.There is no reason to suspect a faulty device.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: looking at the stem body an opaque white film is visible on approximately whole of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis could possibly provide more insight, such as the evaluation of possible early rotational instability or initial stress-shielding.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported, even if the fracture could be a possible cause.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16435257
Report Number3005180920-2023-00093
Device Sequence Number15285271
Product Code JDI
UDI-Device Identifier07630030802065
UDI-Public07630030802065
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number01.12.025
Device Catalogue Number01.12.025
Device Lot Number2005138
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale